Hail, Jackson
- When
- August 18, 8:15 PM CST
- Where
- Jackson County, Elkville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.900, -89.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 18, 12:20 PM CST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT SAT AUG 18 2001 MAIN FORECAST CONCERN IS POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING. THEREAFTER...A DRY WEEK IS SHAPING UP FOR THE FORECAST AREA. LATEST 18Z SURFACE ANALYSIS HAD LOW PRESSURE OVER SOUTHERN WISCONSIN WITH ANOTHER LOW DEVELOPING IN NORTHWEST ILLINOIS. FROM THE SECOND LOW...A WARM FRONT WAS EVIDENT ACROSS CENTRAL ILLINOIS AND INDIANA...WITH A COLD FRONT TRAILING SOUTHWEST ACROSS MISSOURI AND SOUTHEAST KANSAS. 12Z UPPER AIR ANALYSIS HAD A 564MB LOW OVER WESTERN WISCONSIN AND ASSOCIATED 50 KNOT JET DIVING SOUTHEAST ACROSS THE UPPER MIDWEST. AT MIDDAY...MOST OF THE FORECAST AREA WAS BASKING IN PLENTY OF SUNSHINE. THIS HAS HELPED TO BOOST TEMPERATURES INTO THE LOWER AND MIDDLE 80S...WITH MSAS LI/S OF -7 TO -9 OVER MUCH OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THROUGH THE REST OF THE AFTERNOON...THE AIR MASS WILL CONTINUE TO DESTABILIZE. THIS COMBINED WITH INCREASING SHEAR AHEAD OF THE APPROACHING SHORTWAVE SHOULD GIVE THE REGION A ROUND OF STRONG AND SEVERE THUNDERSTORMS...NAMELY LATE THIS AFTERNOON AND THIS EVENING. BY MIDNIGHT...THE SURFACE COLD FRONT IS FORECAST TO STRETCH ACROSS SOUTHWEST INDIANA AND WESTERN KENTUCKY...WITH ANY LINGERING CONVECTION FROM THERE ON EASTWARD. SUNDAY LOOKS PARTLY SUNNY AS LOW-LEVEL MOISTURE LINGERS BEHIND THE DEPARTING LOW. FOR THE REST OF THE WEEK...MRF STILL TAKES THE RIDGE CURRENTLY OVER THE WESTERN U.S. AND SHIFTS IT EAST. SO A DRY WEEK IS EXPECTED WITH A MODERATION TO NEAR OR JUST ABOVE SEASONAL NORMS BY THE MIDDLE PART OF THE WEEK. DESPITE THE LATEST MRF RUN...WILL KEEP THE LATE WEEK PERIOD PARTLY CLOUDY BUT DRY SINCE THE EVENTUAL TRACK OF CHANTAL REMAINS UNCERTAIN AND IS SEVERAL DAYS OUT. MOS OUTPUT FROM BOTH NGM/AVN LOOK REASONABLE AND COMPARE FAVORABLY WELL...SO WILL FOLLOW CLOSELY. THE ONLY EXCEPTION TO THIS WOULD BE POPS FOR THIS EVENING...WHICH APPEAR TO BE UNDERDONE BY BOTH MODELS. FIRST-PERIOD ZONE BREAKOUT AND WORDING WILL LIKELY BE DICTATED BY WATCH BOXES IN EFFECT AT PRESS TIME. RIGHT NOW...PLAN TO EMPHASIZE SEVERE THREAT INCLUDING BOTH LARGE HAIL AND DAMAGING WINDS OVER THE ENTIRE AREA FOR THE EVENING HOURS. .PAH...NONE. RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT SAT AUG 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM 3E WALTONVILLE IL 1.75 INCH HAIL
08/18/01 JEFFERSON REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT SAT AUG 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM INA IL 1.75 INCH HAIL
08/18/01 JEFFERSON REPORTED BY THE PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT SAT AUG 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM DIX IL WIND DAMAGE
08/18/01 JEFFERSON SEVERAL LIMBS DOWN - MOST
WERE 3 TO 5 INCHES IN
DIAMETER. ONE LARGE LIMB
WAS 12 INCHES IN
DIAMETER. REPORTED BY A
COOPERATIVE OBSERVER.ILZ077-078-082-083-085>087-INZ081-082-085>088-KYZ014-018-190300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 856 PM CDT SAT AUG 18 2001 ...WIND SPEEDS OF 40 TO 50 MPH ARE POSSIBLE WITH STORMS... A LINE OF THUNDERSTORMS WILL PROGRESS SOUTHEAST THROUGH PARTS OF ILLINOIS AND INDIANA AND REACH A SHAWNEETOWN ILLINOIS...EVANSVILLE INDIANA TO DALE INDIANA LINE BY 1000 PM. THESE STORMS MAY INTENSIFY QUICKLY AND PRODUCE WIND GUSTS IN THE RANGE OF 40 TO 50 MPH. DFS
ILZ075-076-080-081-084-MOZ076-190230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 PM CDT SAT AUG 18 2001 ...SEVERE THUNDERSTORM WATCH 677 HAS EXPIRED... THE COUNTIES OF PERRY MISSOURI...JACKSON...PERRY...FRANKLIN AND JEFFERSON AND WAYNE ILLINOIS NO LONGER ARE UNDER A SEVERE THUNDERSTORM WATCH. DFS
The Paducah radar (KPAH), 101 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265615.